MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8817278007
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the specialist on duty was inserting the peritoneal catheter according to institutional protocol, but the guidewire did not pass through the needle and resistance was generated.The guide wire was still in the introducer needle (based on the video).The catheter was not repaired, there was no leak, tego was not utilized, there was no luer adapter issue, and the insertion site was not treated prior to product placement.It was necessary to open a new catheter, which was inserted and worked without complications.No medical or surgical intervention was needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.There was no reported patient injury.
 
Additional Manufacturer Narrative
New information has been received, and reassessment of the complaint found that it is no longer a reportable issue.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, prior to use on a patient, the specialist on duty was installing the peritoneal catheter according to institutional protocol, but the guidewire did not pass through the first part of the needle and resistance was generated.The catheter was not repaired, there was no leak, tego was not utilized, there was no luer adapter issue, and the insertion site was not treatedprior to product placement.No visible defect/damage noted with the needle.The guide wire and the needle used were the ones included in the kit.The dimension(s) of the needle and the guide wire matched what was indicated on the label.There was no dimension issue noted.Nothing else unusual observed on the device.No other defects/damages found on the product.No cleaning agent was used on the device.The guidewire was still intact.The guide wire was still in the introducer needle but after that, the guidewire was successfully removed from the introducer needle.They withdrawn the guidewire without inconvenience.There was no excessive force required to remove the guidewire.No tools used when trying to remove the guidewire.The guide wire was not frayed, coiled, or unraveled.It was necessary to open a new catheter of the same product id (identifier) and same brand, which was inserted and worked without complications and the procedure was completed.No medical or surgical intervention was needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18924275
Report Number3009211636-2024-00080
Device Sequence Number7505219
Product Code FJS
UDI-Device Identifier10884521004269
UDI-Public10884521004269
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8817278007
Device Catalogue Number8817278007
Device Lot Number2226500181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer03/18/2024
03/14/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date03/18/2024
04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown